71693members
376055posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Abdo pain & tamoxifen

5 REPLIES 5
Polka
Member

Re: Abdo pain & tamoxifen

Since being on Tamoxifen (1year) I have abdominal pain "mid-cycle". It starts with short electric shock style pain, which goes on for 3 days and then sets in for 11 days of something like period pains. When I do get my period, it is virtually painless! Have had an op. for endometriosis, cysts and had a D and C. It has made no difference! It is a mystery.

Diana
Member

Re: Abdo pain & tamoxifen

I also experience abdominal pain after taking Tamoxifen, it is like a severe period cramp. Will ask my breast surgeon about this.

orangecat
Member

Re: Abdo pain & tamoxifen

Hi Christine,

Thought I would throw a spanner in the works!!
My Onc. thinks my abdo. pain is due to Tamoxifen. I had a scan last week for ovarian cysts, as it seems these are common on Tamoxifen. Probably as Tamoxifen is also used as a fertility treatment.
I agree with Nicky, see your GP, get checked over and they can refer you back to your Onc. if needed.

Kat xx

ForumMember
Member

Re: Abdo pain & tamoxifen

Hi Christine

I too have been having abdominal pains. I had an appointment with the onc last week and he said that he doesn't believe it to be related to Tamoxifen. He asked me to see my GP about the symptoms. I went yesterday, she examined me and thinks it may just be a fibroid or cyst, but she sent me for blood tests to check for all sorts of things. (a whole page of abbreviations for something!) and did a urine test. She wants to wait for all the results and check it out and see me on Tuesday. So my advice would be to see your GP, mine certainly thinks it needs investigating and she certainly seems to be quite thorough in the checks she wants to do! She will let me know on Tuesday what course of action she wants to take, so I will keep you posted. (I am 42 and have been on Tamoxifen for 16 months, my periods never returned after chemo)

Hope this helps

Nicky

ForumMember
Member

Re: Abdo pain & tamoxifen

Hi Christine

You are welcome to call our helpline where you can talk about your query with one of our specialist breast care nurses, the number is 0808 800 6000 weekdays 9-5 and Sat 9-2. The 'Ask the Nurse' service is an email service whereby you can send in your queries and one of the team will reply to you within 5 working days, you can access this via the following link:

http://www.breastcancercare.org.uk/content.php?page_id=119

Hope this is useful to you

Best wishes
Lucy

Chrissie2005
Member

Abdo pain & tamoxifen

Hi

Can anyone give me any advice.

For the last week I have been getting pain in my abdo area. It started with sharp pain and is now like very strong period pains.

My periods stopped whilst on chemo and started again in september. I have had 3 periods since then. Different cycle lengths between each one. The first one was 21 days and the next was 25. I thought i would have been due on again last week again but still nothing. I had a bit of spotting last night but that is it.

I am starting to get a bit worried. I did a preg test but it was negative.

I would be gratefuil for any advise.

Thanks
Christine xxx